絞り込み

16532

広告

Sedative Hypnotics and the Risk of Falls and Fractures in the Elderly.

著者 Andrade C
J Clin Psychiatry.2018 May 22 ; 79(3):.
この記事をPubMed上で見るPubMedで表示
この記事をGoogle翻訳上で見る Google翻訳で開く

スターを付ける スターを付ける     (16view , 0users)

Full Text Sources

Older age, poor sleep, and the use of the "Z" sedative hypnotic drugs (zopiclone, eszopiclone, zolpidem, and zaleplon) commonly go together. Each of these can increase the risk of falls and fractures through mechanisms related to cognitive and psychomotor impairment. A recent systematic review and meta-analysis examined the risk of falls and fractures associated with the use of the Z-drugs. The authors of that meta-analysis identified 14 relevant cohort and case-control studies. They found that Z-drugs increased the risk of falls in 2 out of 3 studies that provided information on this outcome; in the third, the increased risk narrowly missed statistical significance. Z-drugs increased the fracture risk in 9 of 10 studies (odds ratio [OR] = 1.63; 95% confidence interval [CI], 1.42-1.87). In secondary analyses, the fracture risk associated with the use of Z-drugs was elevated in studies that included a control group diagnosed with insomnia (OR = 1.28; 95% CI, 1.08-1.53) as well as in studies of samples restricted to subjects aged > 65 years (OR = 1.70; 95% CI, 1.36-2.12). In 2 studies, zolpidem was associated with an increased risk of injuries. Whereas confounding by indication may explain a part of the risk of falls and fractures, there is reason to consider that Z-drugs augment the risk. Either way, the use of Z-drugs emerges as a clear marker for the risk of falls and fractures. Nonpharmacologic interventions for insomnia should therefore be considered as alternatives to the use of Z-drugs. Finally, patients prescribed Z-drugs and caregivers of these patients should be warned about the risk of falls and fractures and counseled about practical measures that can reduce the risk.
PMID: 29873951 [PubMed - as supplied by publisher]
印刷用ページを開く Endnote用テキストダウンロード